Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 272, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Dec 14, 2012, 4:51 PM CST for 6 counties in Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2012, 4:51 PM CST (22:51 UTC)
- Expired
- Dec 14, 2012, 5:15 PM CST
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 120 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 5:20 PM CST | TSTM WND GST 58 | 1 S Northfield, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 2:28 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS54 KLUB 142251
SVRLUB
TXC045-107-125-153-191-345-142315-
/O.NEW.KLUB.SV.W.0272.121214T2251Z-121214T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
451 PM CST FRI DEC 14 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CROSBY COUNTY IN NORTHWEST TEXAS.
DICKENS COUNTY IN NORTHWEST TEXAS.
EASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
HALL COUNTY IN THE PANHANDLE OF TEXAS.
MOTLEY COUNTY IN NORTHWEST TEXAS.
EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 515 PM CST
* AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES NORTH OF QUITAQUE TO 17 MILES SOUTH OF
CROSBYTON...AND MOVING EAST AT 65 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE WHITE RIVER
LAKE...MCADOO...MATADOR...AFTON...DICKENS...SPUR...MEMPHIS AND
NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.
IN ADDITION TO STRONG WINDS...BRIEF SMALL TORNADOES ARE POSSIBLE
ALONG THE LEADING EDGE OF THESE STORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY
EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3431 10046 3431 10052 3341 10054 3340 10130
3473 10099 3474 10042
TIME...MOT...LOC 2248Z 289DEG 55KT 3465 10095 3338 10117
$$
CWA1 follow-up statement
316
WWUS54 KLUB 142308
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
508 PM CST FRI DEC 14 2012
TXC045-153-142317-
/O.CAN.KLUB.SV.W.0272.000000T0000Z-121214T2315Z/
FLOYD TX-BRISCOE TX-
508 PM CST FRI DEC 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRISCOE AND EASTERN
FLOYD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3474 10042 3431 10046 3431 10052 3427 10052
3341 10054 3341 10109 3473 10081
TIME...MOT...LOC 2307Z 289DEG 55KT 3455 10061 3328 10085
$$
TXC107-125-191-345-142315-
/O.CON.KLUB.SV.W.0272.000000T0000Z-121214T2315Z/
CROSBY TX-DICKENS TX-HALL TX-MOTLEY TX-
508 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MOTLEY...
HALL...DICKENS AND SOUTHEASTERN CROSBY COUNTIES UNTIL 515 PM CST...
AT 505 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF MEMPHIS TO
11 MILES NORTHWEST OF CLAIREMONT...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTHFIELD AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3474 10042 3431 10046 3431 10052 3427 10052
3341 10054 3341 10109 3473 10081
TIME...MOT...LOC 2307Z 289DEG 55KT 3455 10061 3328 10085
$$
JGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 1:03 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 14, 1:03 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 103 PM CST FRI DEC 14 2012 .SHORT TERM... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND EASTERN ROLLING PLAINS. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT AS A LINE OF STORMS AND ASSOCIATED PACIFIC FRONT RACE OFF TO THE EAST. WINDS WILL REMAIN ELEVATED OVERNIGHT DUE TO STRONG SURFACE CYCLOGENESIS ACROSS THE SOUTHERN TO CENTRAL GREAT PLAINS...WITH SPEEDS OF AROUND 20-30 MPH. OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO MID 30S ON THE CAPROCK AS SUBSIDENCE AND DRY AIR WILL HAVE A LONGER TIME TO RESIDE FOLLOWING THE FRONT. AREAS OFF THE CAPROCK WILL SEE MOISTURE LINGER LONGER INTO THE EVENING AND NIGHT...THUS ONLY ALLOWING FOR LOWS IN THE UPPER 30S TO LOWER 40S. WINDS WILL INCREASE ONCE AGAIN LATE SATURDAY MORNING OR EARLY AFTERNOON AHEAD OF ANOTHER SHORTWAVE TROUGH AND SUBSEQUENT SECONDARY SURFACE LOW DEVELOPMENT. EXPECT SPEEDS TO BE LESS THAN THOSE ON FRIDAY...BUT STILL BE NEAR ADVISORY CRITERIA AT 25-30 MPH. WILL HOLD OFF ON ADVISORY ISSUANCE AT THIS TIME TO ALLOW ONCOMING SHIFTS TO ASSESS THE POTENTIAL BETTER AND NOT PRODUCE CONFUSION WITH THIS AFTERNOON'S HIGH WIND WARNING. MOSTLY SUNNY SKIES IN A DRIER AIR MASS AND DOWNSLOPE WESTERLY WINDS SHOULD ALLOW TEMPERATURES TO WARM INTO THE UPPER 50S TO NEAR 60 ACROSS NORTHWEST ZONES AND LOWER TO MID 60S JUST ABOUT EVERYWHERE ELSE DESPITE SOMEWHAT COOLER AIR ALOFT IN THE FRONT'S WAKE. && .LONG TERM... QUASI QUIET WEATHER IN THE LONG TERM WITH THE EXCEPTION OF WIND. WINDS SPEEDS WILL DECREASE ON EARLY SUNDAY MORNING...BUT WILL YET AGAIN PICK UP FOR A BRIEF PERIOD ON MONDAY AS A SHORTWAVE APPROACHES THE AREA YET AGAIN...BUT WINDS WILL ONLY INCREASE TO NEAR 15 KTS...A CALM DAY COMPARED TO THE SHORT TERM. WINDS WILL AVERAGE AROUND 10 KTS OUT OF THE WEST FOR THE BEGINNING OF THE WEEK. CONSEQUENTLY...BUT NOT A SURPRISE TO US WEST TEXANS...THE WEATHER WILL BE FAIRLY DRY. THIS STORY WILL HOLD TILL LATE WED/EARLY THURS AS A CANADIAN FRONT PUSHES INTO THE AREA WHICH WILL BRING MORE WINDY CONDITIONS...BUT NO RAIN. WINDS ATM DO NOT SEEM TO BE STRONGER THAN THEY ARE TODAY...SUSTAINING UP TO 25 KTS...BUT THINGS COULD CHANGE OVER TIME AS THE GLOBAL MODELS ARE STILL TRYING TO FIGURE OUT THE TIMING OF THE FRONT. THE GFS IS FASTER THAN THE ECMWF...BRINGING THE FRONT THROUGH WED EVENING...WITH THE ECMWF LAGGING BEHIND ABOUT 12 HOURS BEHIND WITH A FROPA EARLY THURS MORNING. HAVE WENT A BIT DOWN THE MIDDLE OF THE 2 MODELS WITH THE FROPA WITH IT BEING NEARLY A WEEK OUT...BUT HAVE LEANED A BIT MORE ON THE FASTER SIDE. ALDRICH && .PRELIMINARY POINT TEMPS/POPS... FRIONA 29 57 26 54 26 / 0 0 0 0 0 TULIA 32 59 28 55 27 / 0 0 0 0 0 PLAINVIEW 32 59 28 55 28 / 0 0 0 0 0 LEVELLAND 31 60 30 58 31 / 0 0 0 0 0 LUBBOCK 33 62 31 57 30 / 0 0 0 0 0 DENVER CITY 30 62 32 60 33 / 0 0 0 0 0 BROWNFIELD 32 62 31 59 33 / 0 0 0 0 0 CHILDRESS 39 66 34 61 32 / 20 0 0 0 0 SPUR 37 65 34 63 32 / 10 0 0 0 0 ASPERMONT 41 68 38 66 34 / 20 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 31/51
Hazardous weather outlook, Dec 14, 11:20 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1120 AM CST FRI DEC 14 2012 TXZ021>044-151730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1120 AM CST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY PUSHING A STRONG PACIFIC FRONT THROUGH THE AREA FROM MID AFTERNOON TO EARLY EVENING. AHEAD OF THE FRONT...LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION WHICH WILL COMBINE WITH THE STRONG LIFT AND COOL TEMPERATURES ALOFT TO RESULT IN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING DOWNBURST WINDS. SMALL HAIL MAY ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE THREAT FOR THUNDERSTORMS WILL COME TO AN END FROM WEST TO EAST ACROSS THE REGION THIS AFTERNOON THROUGH EARLY EVENING. NON PRECIPITATION AS THE FRONT PUSHES ACROSS THE REGION AND IMMEDIATELY AFTER ANY THUNDERSTORMS MOVE EAST...STRONG SUSTAINED WINDS WILL DEVELOP. A WEST WIND WITH SUSTAINED SPEEDS OF 40 TO 50 MPH AND GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THROUGH 6 PM FOR THE WESTERN AND CENTRAL EXTREME SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS...OR AREAS ALONG AND WEST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. THIS WILL CREATE A STRONG CROSS WIND ON ANY HIGHWAYS RUNNING NORTH AND SOUTH ACROSS THE SOUTH PLAINS. PATCHY BLOWING DUST MAY ALSO BE POSSIBLE RESULTING IN REDUCED VISIBILITIES BELOW ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY WINDS WILL REDEVELOP AGAIN ON SATURDAY AFTERNOON ALTHOUGH SPEEDS WILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH. AREAS OF BLOWING DUST WILL ONCE AGAIN BE POSSIBLE SATURDAY AFTERNOON. FOR SUNDAY THROUGH THURSDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO STANDBY AND BE READY TO ACTIVATE EARLY THIS AFTERNOON THROUGH EARLY EVENING.
In the hours before
Local storm report, Dec 14, 4:13 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 2 E SHALLOWATER 33.69N 101.96W
12/14/2012 LUBBOCK TX AMATEUR RADIO
POWERLINES DOWN NEAR CORN MAZE ON 1294
&&
EVENT NUMBER LUB1200417
JGDLocal storm report, Dec 14, 4:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
12/14/2012 M61 MPH PARMER TX MESONET
&&
EVENT NUMBER LUB1200418
JGDLocal storm report, Dec 14, 4:31 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
431 PM CST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST SILVERTON 34.47N 101.30W
12/14/2012 M73 MPH BRISCOE TX BROADCAST MEDIA
SILVERTON HS SCHOOLNET
&&
EVENT NUMBER LUB1200419
JGDLocal storm report, Dec 14, 4:38 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 SE RALLS 33.67N 101.37W
12/14/2012 M65 MPH CROSBY TX MESONET
&&
EVENT NUMBER LUB1200420
JGDSpecial weather statement, Dec 14, 4:39 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
439 PM CST FRI DEC 14 2012
TXZ025-026-031-032-037-038-042>044-142300-
CHILDRESS-COTTLE-DICKENS-GARZA-HALL-KENT-KING-MOTLEY-STONEWALL-
439 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARZA...STONEWALL...KENT...
DICKENS...KING...COTTLE...MOTLEY...HALL AND CHILDRESS COUNTIES...
AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
MEMPHIS TO 44 MILES SOUTHWEST OF JAYTON...MOVING EAST AT 60 MPH.
PEA SIZE HAIL...WINDS 40 TO 45 MPH WITH GUSTS TO 70 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST ON THE CAPROCK THAT
WILL REDUCE VISIBILITIES TO AROUND ONE MILE AT TIMES. STAY AWAY FROM
HIGH OBJECTS OUTDOORS SUCH AS TREES OR LARGE HOLIDAY DECORATIONS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3339 10116 3339 10105 3365 10105 3388 10094
3475 10071 3474 10003 3385 10005 3384 10001
3296 10000 3296 10135
TIME...MOT...LOC 2235Z 271DEG 52KT 3468 10092 3300 10123
16Local storm report, Dec 14, 4:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
451 PM CST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG LUBBOCK 33.58N 101.88W
12/14/2012 LUBBOCK TX BROADCAST MEDIA
LRG TREE DOWN AND FENCE DAMAGE 2800 BLK GRINNELL NEAR
DETROIT AVE
&&
EVENT NUMBER LUB1200421
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:00 AM CST | High Wind Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 11 hr |
| Dec 14, 2:30 PM CST | Special Weather Statement | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 4 more | 60 min |
| Dec 14, 2:58 PM CST | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 32 min |
| Dec 14, 3:25 PM CST | Severe Thunderstorm Warning | LUB | Castro, Floyd, Hale, Hockley, Lamb, Lubbock and 1 more | 35 min |
| Dec 14, 3:30 PM CST | Special Weather Statement | LUB | Lynn | 30 min |
| Dec 14, 4:02 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Hale, Hockley, Lubbock and 1 more | 28 min |
| Dec 14, 4:09 PM CST | Special Weather Statement | LUB | Garza, Lynn | 36 min |
| Dec 14, 4:28 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Hall, Lubbock, Motley | 32 min |
| Dec 14, 4:39 PM CST | Special Weather Statement | LUB | Childress, Cottle, Dickens, Hall, Kent, King and 2 more | 21 min |
| Dec 14, 5:16 PM CST | Severe Thunderstorm Warning | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 29 min |
| Dec 14, 5:45 PM CST | Special Weather Statement | LUB | Cottle, King, Stonewall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.